MENTOR MEDICAL SYSTEM B.V. SILTEX ULTRA HIGH PROFILE; PROSTHESIS, BREAST, NONINFLATABLE, INTERNAL, SILICONE GEL-FILLED
Back to Search Results |
| Model Number |
3545480 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Capsular Contracture (1761); No Code Available (3191)
| Date of Event |
01/01/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Since the device has not been returned for analysis, no product failure analysis can be conducted, and no determination of possible contributing factors can be made.As such, the investigation will be closed.If the complaint device is received in the future, the investigation will be reopened and conducted as appropriate.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: capsular contracture; baker grade iv.Manufacturer¿s reference number: (b)(4).
Event or Problem Description
It was reported that a (b)(6) year-old female patient underwent primary breast augmentation with a 480cc mentor memorygel breast implant on both sides and was presented with bilateral capsular contracture; baker grade iv postoperatively.As a result, the devices will be explanted on (b)(6) 2019.This report is for the patient¿s right-sided device.
Additional Manufacturer Narrative
On 1/13/2020, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
Additional Manufacturer Narrative
On (b)(6) 2020, mentor became aware that the complaint device reported herein was manufactured in leiden, the netherlands.Mentor medical systems b.V, located in leiden, the netherlands, is a foreign manufacturer of medical devices that are not cleared or approved for sale in the us.It is a separate legal entity from mentor texas.Per 21 cfr 803.58 and "medical device reporting for manufacturers" (fda guidance document issued on november 8, 2016), we are ¿[not] required to submit mdr reports for events occurring in other countries for a device that is manufactured in a foreign country and that is not cleared or approved for marketing in the us.However, if [mentor becomes] aware of information that reasonably suggests a device has malfunctioned and that a similar device that [is] marketed in the us would be likely to cause or contribute to a death or serious injury if the malfunction were to recur, then [mentor] should report the device malfunction that occurred outside the us." mentor medical systems b.V.Devices do not meet the criteria for mdr reporting as a same or similar device to a device that is marketed in the united states.Specifically, the devices differ in manufacturing processes and device specifications.Since mentor medical systems b.V.Do not market any devices in the us, manufacture & market all their devices outside the us, have never held fda approval nor clearance for any of their products, and do not meet the criteria for reporting as a same or similar device, their devices do not meet the criteria for mdr reportability.As a result, no further supplemental reporting will be done for this event.Manufacturer contact phone: (b)(6).Manufacturing site phone: (b)(6).Manufacturing site fax: (b)(6).Manufacturer¿s reference number: (b)(4).